Alert archive / Michigan / Flash Flood Warnings in 2007
Flash Flood Warning 31, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Sep 9, 2007, 2:04 AM EDT for Branch County, Michigan. It took effect at Sep 9, 2007, 2:11 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2007, 2:04 AM EDT (06:04 UTC)
- In effect from
- Sep 9, 2007, 2:11 AM EDT
- Expired
- Sep 9, 2007, 6:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Branch County, MI
The radar
The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIWX 090611
FFWIWX
MIC023-091000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
204 AM EDT SUN SEP 9 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRANCH COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 600 AM EDT
* AT 159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER BRANCH COUNTY MOVING SLOWLY EAST. RADAR
ESTIMATES ONE TO TWO INCHES OF RAIN HAS FALLEN IN THE PAST HOUR
ACROSS THE NORTHWEST HALF OF THE COUNTY. TOTAL RAINFALL AMOUNTS OF
2 TO 4 INCHES ARE EXPECTED IN THIS AREA BY DAWN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRONSON...UNION CITY...SHERWOOD...AND COLDWATER
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4177 8483 4176 8529 4207 8530 4208 8511
4209 8509 4208 8484
TIME...MOT...LOC 0604Z 180DEG 0KT 4194 8513
$$2 follow-up statements
000
WGUS73 KIWX 090733
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 AM EDT SUN SEP 9 2007
MIC023-091000-
BRANCH MI-
330 AM EDT SUN SEP 9 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR
BRANCH COUNTY...
AT 330 AM EDT... NATIONAL WEATHER SERVICE RADAR CONTINUED TO
INDICATE AN AREA OF VERY HEAVY RAIN OVER BRANCH COUNTY MOVING SLOWLY
EAST. RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAVE FALLEN EARLY THIS
MORNING... MAINLY IN THE NORTHWEST QUARTER OF THE COUNTY...
INCLUDING THE COMMUNITIES OF COLDWATER...HODUNK...GIRARD...UNION
CITY...AND SHERWOOD.
ADDITIONAL RAINFALL AMOUNTS SHOULD BE AN INCH OR LESS IN THE WARNED
AREA EARLY THIS MORNING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4177 8483 4176 8529 4207 8530 4208 8511
4209 8509 4208 8484
TIME...MOT...LOC 0730Z 180DEG 0KT 4194 8519
$$000
WGUS73 KIWX 090857
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 AM EDT SUN SEP 9 2007
MIC023-090900-
BRANCH MI-
450 AM EDT SUN SEP 9 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BRANCH COUNTY...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE HEAVY RAIN HAD
MOVED OUT OF THE AREA. RADAR ESTIMATES WIDESPREAD 2 TO 4 INCH
RAINFALL AMOUNTS OVERNIGHT ACROSS THE NORTHERN PORTION OF THE
COUNTY. POLICE REPORTED THAT SOME ROADS HAD BEEN FLOODED EARLIER
THIS MORNING BUT THAT THE WATER HAD RECEDED. PEOPLE DRIVING SHOULD
REMAIN ALERT FOR PONDING OF WATER ON ROADWAYS.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4177 8483 4176 8529 4207 8530 4208 8511
4209 8509 4208 8484
TIME...MOT...LOC 0850Z 180DEG 0KT 4194 8519
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 1:43 AM EDT, 21 minutes earlier.
Area forecast discussion, Sep 9, 1:43 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 AM EDT SUN SEP 9 2007
.AVIATION...
GENERALLY IFR/MVFR CONDITIONS WITH WIDESPREAD SHOWERS ACROSS THE
AREA ATTM AS FRONT REMAINS STATIONARY FM NW OH TO EAST CENTRAL
ILLINOIS. FRONT WILL MOVE SLOWLY EAST DURING THIS TAF PERIOD CAUSING
CONDITIONS TO BECOME PREDOMINANTLY VFR BY LATE AFTN. IN THE
MEANTIME, MVFR SHOULD PREVAIL WITH CONDITIONS LIKELY LOWERING TO IFR
FOR SEVERAL HOURS AROUND DAYBREAK AND IN ANY OF THE SHOWERS THAT
MOVE THROUGH THE AREA.
&&
.PREV DISCUSSION...
SHORT TERM AND HYDROLOGY...
A STATIONARY FRONT EXTENDED ACROSS THE FORECAST AREA FROM LAF TO
FWA TO DFI. DEEP TROPICAL MOISTURE WAS JUST SOUTH OF THE FRONT.
PRECIPITABLE WATER VALUES WERE CLOSE TO 1.8 INCHES...AND EXPECTED
TO RISE EVEN HIGHER TONIGHT. AN UPPER LEVEL SYSTEM WAS UPSTREAM
OVER IL AND SOUTHERN MO. THIS SYSTEM HAS HAD A HISTORY OF
PRODUCING FLOODING RAINFALL OVER PORTIONS OF MO AND NORTHERN AR.
THUNDERSTORMS SHOULD CONTINUE TO DEVELOP INTO THIS EVENING AND
BECOME MORE WIDESPREAD OVERNIGHT AS THE UPPER LEVEL SYSTEM
APPROACHES. EXPECT WIDESPREAD 1 TO 2 INCHES OF RAIN WITH LOCALLY
OVER 4 INCHES BY LATE MORNING SUNDAY AS THE UPPER LEVEL SYSTEM
MOVES NORTHEAST ALONG THE FRONT AND INTO THE AREA.
LONG TERM //MONDAY THROUGH SATURDAY//...
FRONTAL BOUNDARY TO PUSH THROUGH THE REGION DURING THE DAY MONDAY
FOLLOWED BY COOLER AND DRIER WEATHER AS THE FRONT BECOMES STATIONARY
ACROSS THE OHIO RIVER VALLEY. HIGH PRESSURE OVERSPREADING THE GREAT
LAKES FROM LATE TUESDAY THROUGH THURSDAY BEFORE THE NEXT TROF DIVES
INTO THE REGION.
ALL MODELS GENERALLY SUPPORT THIS SOLUTION AND HAVE OPTED TO FOLLOW
THE GFS AND HPC GUIDANCE FOR PRODUCTION OF GRIDS.
THE NEXT BIG ROUND OF CONVECTION WILL BE THURSDAY NIGHT AND FRIDAY
AS THE RIDGE IN THE WESTERN US AMPLIFIES. THIS AMPLIFICATION...WHICH
MAY BE OVERDONE BY THE GFS...HELPS TO DIG THE TROF OVER THE NORTHERN
PLAINS ALLOWING MUCH COOLER AIR TO OVERSPREAD THE UPPER MISSISSIPPI
RIVER VALLEY AND INTO THE GREAT LAKES. WHILE TIMING AND INTENSITY OF
THE TROF IS DIFFICULT AT THIS TIME...THERE WILL BE ENOUGH CHANGE IN
THE PATTERN TO WARRANT INCREASING POP AND AREAL COVERAGE OF
PRECIPITATION IN THE LATTER PART OF THE FORECAST.
ADDITIONALLY...TEMPERATURES WILL BE MUCH COOLER FROM THURSDAY
THROUGH SATURDAY...WITH HIGHS DROPPING INTO THE UPPER 60S BY
SATURDAY. WITH CLOUD COVER AROUND...RADIATIVE COOLING MAY BE
HAMPERED...STILL EXPECT TO SEE TEMPERATURES DROP INTO THE UPPER 40S
TO LOWER 50S BY THE END OF THE PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ005>009-012>018-
020-022>027-032>034.
MI...NONE.
OH...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SHORT TERM...SKIPPER
HYDROLOGY...SKIPPER
LONG TERM...LEWIS
AVIATION...JTHazardous weather outlook, Sep 8, 5:30 AM EDT, 20 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 530 AM EDT SAT SEP 8 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 530 AM EDT SAT SEP 8 2007 /430 AM CDT SAT SEP 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHERN PORTIONS OF THE AREA TODAY AND OVER THE ENTIRE AREA TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE... HOWEVER... LOCALLY HEAVY RAINFALL IS AGAIN POSSIBLE... ESPECIALLY SOUTHEAST OF A MONTICELLO INDIANA TO HILLSDALE MICHIGAN LINE WHERE THE STORMS WILL LIKELY BE MOST NUMEROUS AND PERSISTENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-090930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 530 AM EDT SAT SEP 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WINDS UP TO 30 KNOTS COULD ACCOMPANY ANY STORMS WHICH MOVE THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BECOME NORTHERLY AND INCREASE BEHIND THE FRONT WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE BY SUNDAY NIGHT... CONTINUING INTO MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Sep 8, 9:47 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
947 PM EDT SAT SEP 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD COLUMBUS GROVE 40.92N 84.06W
09/08/2007 PUTNAM OH PUBLIC
FLOODING IN LOW LYING AREAS... 1.30 INCHES OF RAIN AT
COLUMBUS GROVE
&&
LAMMERSLocal storm report, Sep 9, 1:03 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
103 AM EDT SUN SEP 09 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0102 AM FLASH FLOOD THREE RIVERS 41.94N 85.63W
09/09/2007 ST. JOSEPH MI LAW ENFORCEMENT
CITY WORKERS BEING DEPLOYED TO BARRICADE...CLOSE
SEVERAL ROADS DUE TO FLOODING.
&&
JTThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:35 AM EDT | Flash Flood Warning | IWX | Saint Joseph | 4 hr |
| Sep 9, 7:43 PM EDT | River Flood Warning | IWX | Branch, Saint Joseph | 48 hr |
Nearby
Flash Flood Warnings in Michigan, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.